Thunderstorm Wind, Hart
- When
- April 12, 4:48 PM EST
- Where
- Hart County, Horse Cave
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.183, -85.917
Several trees were blown down.
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 12, 12:30 PM EST, 4 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 130 PM EDT TUE APR 12 2005 .SHORT RANGE (DAYS 0-3: TONIGHT-FRIDAY) MAIN FOCUS IN THE SHORT TERM WILL BE ON THE NEXT 24-36 HOURS, AFTER WHICH MID-LEVEL RIDGING WORKS INTO THE FCST AREA WITH DRY WX EXPECTED THU-FRI. NEGATIVELY TILED TROF TRANSLATING SLOWLY EASTWARD THIS AFTERNOON, WITH A PRONOUNCED DRY SLOT WRAPPING AROUND INTO KY, SW IND, AND SE IL. INSTABILITY HAS INCREASED IN THOSE AREAS TO OUR WEST THAT HAVE SEEN LOW CLOUDS BREAK UP. TSRA WILL CONTINUE TO DEVELOP ALONG SFC TROF (NOW EXTENDING FROM SRN IL TO NEAR KBNA) WITHIN THE UNSTABLE ENVIRONMENT. LATEST NAM/RUC PICK UP ON THIS CONVECTIVE REDEVELOPMENT, TAKING SCT-NUMEROUS TSRA NEWD ACROSS THE FA LATE THIS AFTERNOON INTO THE EVENING HOURS. WITH THESE STORMS, MAIN THING WELL HAVE TO WATCH FOR IS HAIL. MANY REPORTS OF HAIL YESTERDAY ACROSS NE/KS/MO WITH THIS SAME SYSTEM. INTO THE OVERNIGHT HOURS, SHRA WITH EMBEDDED THUNDER SHOULD CONTINUE IN A BAND TO THE NORTH OF 500MB LOW CENTER IN CONJUNCTION WITH ISENTROPIC UPGLIDE ON 295-310K SURFACES. THIS WOULD PLACE BEST CHANCES FOR PCPN OVERNIGHT ACROSS THE NRN 1/2 OF THE FCST AREA. MID-LEVEL LOW MOVES SEWD ON WEDNESDAY, THOUGH SCT SHOWERS WILL CONTINUE ACROSS MUCH OF THE FA DURING THE DAYLIGHT HOURS, BEFORE DIMINISHING QUICKLY FROM N-S WED EVENING. NAM SOUNDINGS INDICATE THAT SKIES SHOULD AT LEAST PARTIALLY CLEAR BY DAYBREAK THURSDAY. PER 0Z GFS ENSEMBLE MOS, TEMPERATURES SHOULD WARM BACK TO AROUND NORMAL BY FRIDAY. CS .LONG RANGE (DAYS 4-7: FRI NIGHT-TUESDAY) HIGH PRESSURE BUILDING INTO CENTRAL KENTUCKY AND SOUTHERN INDIANA FRIDAY EVENING WITH THE HIGH ACROSS THE FA DURING THE DAY SATURDAY. GFS TRIES TO BRING INCREASED MOISTURE AND SOME RAIN SOUTH INTO FA SUNDAY NIGHT AND MONDAY WHILE DGEX AND ECMWF KEEP AREA DRY. RAIN WILL DEPEND ON NORTHERN STREAM FLOW DROPPING SOUTH WITH RIDGE WEAKENING. FOR NOW WILL KEEP FRONT TO THE NORTH OF FA. WILL BRING SOME CLOUDS INTO FA BUT WILL NOT ADD PRECIPITATION TO DAY 6 OR 7. HIGH TEMPERATURES WILL START OUT IN THE 60S AND WILL WARM SLOWLY AS HIGH PRESSURE MOVES SLOWLY TO THE EAST. MINIMUM TEMPERATURES WILL ALSO RISE SLOWLY. - MBS && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT TUE APR 12 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130830- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE- PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 315 PM EDT TUE APR 12 2005 .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE REMAINDER OF THE AFTERNOON, LASTING INTO THE NIGHTTIME HOURS. CLOUD TO GROUND LIGHTNING AND BRIEF BURSTS OF HEAVY RAIN WILL OCCUR IN THE VICINITY OF ANY STORMS. DUE TO COLD TEMPERATURES ALOFT, THE STRONGER STORMS THIS AFTERNOON AND EVENING COULD PRODUCE LARGE HAIL, THEREFORE THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE STORMS FOR THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. REPORTS CAN BE SUBMITTED VIA OUR WEBSITE AT WEATHER.GOV/LOUISVILLE. CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 354 PM EDT TUE APR 12 2005 INZ083-089-KYZ023-024-026-027-061-062-070>075-122115- ALLEN KY-BARREN KY-BRECKINRIDGE KY-BUTLER KY-DUBOIS IN-EDMONSON KY- GRAYSON KY-HANCOCK KY-LOGAN KY-MONROE KY-OHIO KY-PERRY IN-SIMPSON KY- WARREN KY- INCLUDING THE CITIES OF...BOWLING GREEN...FRANKLIN...GLASGOW... HARDINSBURG...JASPER...LEITCHFIELD...RUSSELLVILLE 254 PM EST (254 PM CDT) TUE APR 12 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM CDT... STRONG THUNDERSTORMS WERE MOVING ACROSS SOUTH CENTRAL KENTUCKY FROM NEAR BOWLING GREEN SOUTH THROUGH FRANKLIN IN SIMPSON COUNTY. THESE STORMS WERE INTENSIFYING AND COULD PRODUCE HAIL. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG WINDS, DANGEROUS LIGHTNING AND VERY HEAVY RAIN. OTHER STRONG THUNDERSTORMS WILL MOVE EAST INTO DUBOIS AND PERRY COUNTIES IN INDIANA AND HANCOCK AND OHIO COUNTIES IN KENTUCKY BETWEEN 4 AND 430 PM EDT. THESE STORMS COULD ALSO PRODUCE HAIL, GUSTY WINDS, DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF THE WEATHER BECOMES THREATENING, SEEK SAFE INDOOR SHELTER. REMEMBER A SEVERE THUNDERSTORM WATCH IS IN EFFECT. SCHOLZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 510 PM EDT TUE APR 12 2005 INZ083-089-KYZ023-024-026-027-061>063-070>074-122230- ALLEN KY-BARREN KY-BRECKINRIDGE KY-BUTLER KY-DUBOIS IN-EDMONSON KY- GRAYSON KY-HANCOCK KY-HART KY-LOGAN KY-OHIO KY-PERRY IN-SIMPSON KY- WARREN KY- INCLUDING THE CITIES OF...BOWLING GREEN...FRANKLIN...GLASGOW... HARDINSBURG...JASPER...LEITCHFIELD...RUSSELLVILLE 410 PM EST (410 PM CDT) TUE APR 12 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM CDT... SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF SOUTH CENTRAL KENTUCKY THROUGH 630 PM EDT. STORMS WILL BE MOST NUMEROUS ALONG AND WEST OF INTERSTATE 65. THESE STORMS WILL MOVE NORTH AT 20 MPH...AND MAY PRODUCE DIME SIZED HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING. OTHER STRONG STORMS WILL MOVE ACROSS DUBOIS COUNTY BY 5 PM EST. IF THE WEATHER BECOMES THREATENING, SEEK SAFE INDOOR SHELTER. REMEMBER A SEVERE THUNDERSTORM WATCH IS IN EFFECT. DENMAN
The Louisville radar (KLVX), 88 km away, was scanning. The volume nearest the first event began at 21:48 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443473, 5443474, 5443475, 5443476.